Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

April 9, 2021Perry County, Tennessee

NWS Nashville, TN issued this special weather statement at Apr 9, 2021, 8:30 PM CDT for Perry County, Tennessee. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 9, 2021, 8:30 PM CDT (01:30 UTC)
Expired
Apr 9, 2021, 9:00 PM CDT
In force
30 min
Issued by
NWS Nashville, TN

County Perry County, TN

The radar

The Ft Campbell radar (KHPX), 118 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.5 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2021-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2021-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
2617 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

527 
WWUS84 KOHX 100130
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
830 PM CDT Fri Apr 9 2021
 
TNZ024-056-100200-
Humphreys TN-Perry TN-
830 PM CDT Fri Apr 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PERRY AND SOUTHWESTERN
HUMPHREYS COUNTIES UNTIL 900 PM CDT...

At 829 PM CDT, Doppler radar was tracking a strong thunderstorm near
Linden, moving northeast at 30 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Linden, Lobelville, Mousetail Landing State Park and I-40 Near The
Tennessee River.

This includes Interstate 40 between mile markers 136 and 147.
 
LAT...LON 3566 8802 3572 8804 3577 8798 3583 8797
      3587 8794 3592 8793 3594 8793 3594 8798
      3595 8801 3598 8802 3599 8801 3592 8769
      3590 8771 3588 8771 3551 8789 3553 8798
      3562 8804
TIME...MOT...LOC 0129Z 204DEG 25KT 3560 8796 

$$

10

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Apr 9, 6:26 PM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, Apr 9, 6:26 PM CDT, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
626 PM CDT Fri Apr 9 2021

.UPDATE...
FOR 00Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Showers and thunderstorms have started firing south of the mid
state where more moisture is present ahead of the shortwave trough
to our southwest. Dewpoints in the mid 40s to low 50s should keep
activity to a minimum this afternoon, but continued southerly flow
will bring additional moisture to the area this evening. CAMs such
as the HRRR do have some showers and storms crossing the TN River
after around 9 pm or so, but quickly weaken as they approach the
I-65 corridor likely due to the moisture drop off and weakening
instability. But, another stronger shortwave trough will move
eastward from the Plains, and bring a cold front with it. This
will be the basis for additional showers and storms overnight,
especially as we approach sunrise on Saturday. CAMs have the next
round of storms moving across the TN River around 4 or 5 am and
that could be sooner if the front/upper trough rush eastward a bit
quicker tonight. There will be enough instability in place ahead
of the front and shear values will be sufficient for some strong
to severe thunderstorms, with damaging winds and hail as the main
threats. Low level shear and helicity will be strong enough that a
tornado or two can not be ruled out, especially since the LLJ will
ramp up this evening and overnight ahead of the front and upper
low. After sunrise, showers and storms will continue eastward, and
strong to severe chances will mainly be for the I-65 corridor and
eastward through the morning hours as the front moves through.
Strong southwesterly/westerly winds can be expected outside of
thunderstorms around 15 mph gusting to 25 mph during the day
before calming down in the evening. Chances for showers and
isolated storms will continue eastward in the afternoon Saturday
before moving out by evening.

Sunday will be drier, but westerly winds around 10 to 15 mph and
gusting to 20 mph will be possible during the day. Post frontal
drying will continue especially as low level mixing is enhanced in
the afternoon, so for any areas that wont get much rain tonight
into Saturday, min RH values will fall to the 20 to 30 percent
range, and there may be some fire wx concerns. Monday will see
largely zonal flow aloft and continued dry conditions. A weak
trough does show up on the GFS, but a bit weaker on the ECMWF, and
shows some light shower activity sneaking into the mid state after
midnight into Tuesday morning. Kept the forecast dry for now but
some showers may be possible Monday night. Next shot at rain may
be on Wednesday with some weak shortwave activity, but again
models aren't too excited about the potential so just left mainly
schc pops in Wednesday. Models really diverge by the end of next
week, but hint at stronger wave activity aloft so kept in pops
Thursday into next weekend.

&&

.AVIATION...
00Z TAF DISCUSSION.

VFR conditions continue. Some showers/t'storms are currently to
our west, but there are still questions as to their strength once
they reach our area. Have mentioned a tempo for CKV, but still
some uncertainty as to when they will reach BNA/MQY. Second line
of showers/t'storms will move through the area decreasing cigs
and vis at all terminals beginning with CKV around 10Z and BNA/MQY
by 12Z. CSV will experience decreased cigs earlier, but vis
shouldn't drop until 14Z.

Gusty southerly winds will begin to become more westerly starting
with CKV around 18Z and the remaining terminals thereafter.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Barnwell
AVIATION........Adcock
Hazardous weather outlook, Apr 9, 5:29 AM CDT, 15 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Nashville TN
529 AM CDT Fri Apr 9 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-101030-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
529 AM CDT Fri Apr 9 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

A couple of thunderstorms may form in the heat of the afternoon. Any
storms that form could produce localized gusty winds and hail.

Coverage of showers and storms will increase tonight. Some storms
could be severe, especially across the southwest counties of Middle
Tennessee. Damaging winds and hail will be the main threats, but a
brief tornado cannot be ruled out. Otherwise, some locally heavy
downpours will occur.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Showers and scattered thunderstorms will continue Saturday, mainly in
the morning. A couple of severe storms with damaging winds will be
possible for areas east of I-65, and a brief tornado cannot be ruled
out.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any
information about observed severe weather to the NWS while following
all local, state, and CDC guidelines.

13

In the hours before

Special weather statement, Apr 9, 8:30 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
830 PM CDT Fri Apr 9 2021

TNZ024-056-100200-
Humphreys TN-Perry TN-
830 PM CDT Fri Apr 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PERRY AND SOUTHWESTERN
HUMPHREYS COUNTIES UNTIL 900 PM CDT...

At 829 PM CDT, Doppler radar was tracking a strong thunderstorm near
Linden, moving northeast at 30 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Linden, Lobelville, Mousetail Landing State Park and I-40 Near The
Tennessee River.

This includes Interstate 40 between mile markers 136 and 147.

LAT...LON 3566 8802 3572 8804 3577 8798 3583 8797
      3587 8794 3592 8793 3594 8793 3594 8798
      3595 8801 3598 8802 3599 8801 3592 8769
      3590 8771 3588 8771 3551 8789 3553 8798
      3562 8804
TIME...MOT...LOC 0129Z 204DEG 25KT 3560 8796

10

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.